Amitriptyline help..

Teri66
Teri66 Member Posts: 19
I’m wondering if anyone can offer any advice? Having recently started on Amitriptyline 4 days ago (prescribed to help with nerve pain) they’re fantastic for helping with the pain but I’m suffering with terrible nausea and head fog, bearing in mind I take these (10mg) at 8pm by mid afternoon the nausea and fog have hit and I feel dreadful, is this likely to settle down? Do I stop taking them and try something else? Is there something I can try to help with the nausea/head fog?
Any advice greatfully received.

Teri.

Comments

  • moderator
    moderator Moderator Posts: 4,082
    edited 30. Nov -1, 00:00
    Hi Teri and welcome to the forums.

    As you say, Amitriptyline can be a fantastic help when you have severe pain, but it may well also come with side effects.

    Arthritis Research have a comprehensive set of information pages on the drug, including details of side effects.

    https://www.arthritisresearchuk.org/arthritis-information/drugs/amitriptyline.aspx

    Do let us know how you get on.
    All best wishes
    Brynmor
  • helpline_team
    helpline_team Posts: 2,090
    edited 30. Nov -1, 00:00
    Hi Teri66
    Thanks for your post to Helplines.
    The general guidance on side effects with amitriptyline does say
    'If you do have side-effects, it's often worth continuing the treatment as they'll usually lessen with time. But if you have any unusual side-effects or symptoms that concern you, see your doctor immediately.'
    It can be helpful to discuss these kinds of issues with a pharmacist or the prescribing doctor.
    If you'd like a general chat about your arthritis, you are most welcome to ring us at the Helpline.
    Kind regards
    Guy
Sign In or Register to comment.

Hi, Welcome!

The community is a safe space for people living with and connected to arthritis to ask questions and share experiences. Get started by registering here and posting your first comment or question!

Sign In with a Versus Arthritis account